Medical Questions > Mental Health > Schizophrenia Forum

i love him. Help. what do i do?

Must Read
Schizophrenia is a lifelong brain disorder. But how do doctors define it? And is there a cure?...
What causes schizophrenia? And what are the risks of developing this treatable mental illness?...
The first signs of schizophrenia may be difficult to identify. Learn the most common signs and symptoms of schizophrenia and know when to ask for medical help....
User Profile
my boyfriend was the most loving caring person that i had met, i have since found out that he has schizophrenia, he stopped taking his medication and thinks that there is nothing wrong with him. I have been with him a year, and over the past four months he has been coming out with things like i have a man in my body, and that he is from a different universe, let alone i shift into a black man and rape women, i find this very hard to take, yes of course i know that it is all part of his illness, but he is getting worse and worse, each time i mention his medication he thinks i am plotting even more against him, I can't leave him he is ill he refuses to go to the mental health team as now his thoughts are nothing but all the delusions that are constantly going through his mind. He has hardly any emotions anymore, there are days he tells me he doesnt love me. He walks out and i dont hear from him for days which leaves me worrying all i can do is tell him i love him. Help what do i do?


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied July 2nd, 2011
Schizophrenia Answer A24600
Hello,

Welcome to the ehealthforum and I am glad to help you out. The two most common causes for such symptoms are schizophrenia and mania. Schizophrenia is also called split personality and in this there are abnormalities in the perception or expression of reality. The cause is increased dopamine activity in the mesolimbic pathway of the brain.

Treatment consists of antipsychotic medicines, cognitive behavior therapy and psychotherapy. Mania is usually associated with bipolar disease and hallucinations are an important aspect. Treatment usually consists of the mood stabilizing drug-lithium, anticonvulsants, antipsychotic drugs and benzodiazepines.

My sincere advice would be to get it evaluated from a psychiatrist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.




|
Did you find this post helpful?

replied May 19th, 2012
Hi Doc,
You see I'm in a similar situation. He's not taking his meds but he does go to his doctor appointments and therapist....he doesn't want his financial assistance affected by not showing up...here I am the girlfriend an we have a baby together. He has this control thing with me secluding me from society and his voices tell him that I fool around on him and he yells and threatens me in front of his daughter and tells me that I'm making him do these things. yesterday it got so bad that he said he hates me....it hurts but I know I shouldn't show any emotion or he might just hurt me bad....it's scary seeing him in these mood swings...20 minutes later he is I love you and he thinks having sex 2-3 time a day is normal. I hurt down there and I just feel nauseated thinking he wants to have sex again and again....he admitted to me that when he was mad at me he was soo stiff the whole time he was yelling at me. Is this normal? I got so many issues with this man. I'm wondering if a separation might be te solution, but I'm afraid he might hurt me n mines or himself.
|
Did you find this post helpful?

replied June 10th, 2012
well there is nothing you can do.. unless you find a way to get him to take his medication, like tell him its an advil or something, which is a little tricksy, but oh well. Unless he is a danger to himself or others there is nothing you can do. That being said, vitamin D, B and omega 3 will possibly improve his situation.
|
Did you find this post helpful?

replied June 25th, 2012
I used to hear voices and I took mega doses of b vitamins and the voices went away now I feel fine.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Schizophrenia , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.